MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670190
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that water could not be injected into the cuff after being used for one week.There was no medical intervention required.There was unknown patient harm or adverse event reported as a result of the event.
 
Additional Manufacturer Narrative
One device was received for evaluation for the complaint that water could not be injected into the cuff after being used for one week.Although the actual lot number is unknown, a review of the customer's assumed lot dhr was executed for the part#: 670190 and lot#: 4462511.There are no ncmrs associated with the lot and no complaint trending identified for the part.From visual inspection and leak testing, the defect is observed.Customer report shows product in use for 1 week prior to failure.Based on the evidence submitted and reviewed, the defect was not caused by the manufacturing process.The exact cause of the defect is unknown but can be surmised to 1 of the following options due to improper handling of the device, excessive motion as described in 10018908-001 section 4.7.And the returned device was incompatible with the patient's anatomy and was the incorrect size and shape chosen by the healthcare provider.Due to this information, the defect is observed but cannot be attributed to the manufacturing process.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21777713
Report Number3012307300-2025-03802
Device Sequence Number18104011
Product Code JOH
UDI-Device Identifier15021312006094
UDI-Public(01)15021312006094(17)290612(10)4462511
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670190
Device Lot Number4462511
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown